MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22012
Health Effect - Clinical Code No Information (3190)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the layers of the graft detached after trimming.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: an examination of the returned device shows that the outer layer of the graft had started to unravel when the material was being pulled back as described in the complaint details.As specified in the instructions for use: ¿if the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.¿ a device history record review was performed and the graft lot was found to have met all specifications.While the rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/technical reasons.The instructions for use (ifu clearly define the appropriate steps of removing the helix.1.Hold the graft flat (horizontal).2.Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle.Being mindful not to catch the outer soft wrap.3.If he external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.
 
Additional Manufacturer Narrative
As the device in question was not returned an investigation into the root cause could not be conducted.The ifu states the following: ¿while the rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/technical reasons.The steps to do so are as follows: hold the graft flat (horizontal).Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle, being mindful not to catch the outer soft wrap.If the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.¿ conclusion: based on the review of the device history records and product complaint details atrium can find no fault with the device in question.The method in which the helix was removed and the failure to draw the helix off the graft (secured horizontally) at a 45° angle in a slow and consistent manner led to degradation of the graft.Device not returned.
 
Event or Problem Description
N/a.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9119288
Report Number3011175548-2019-01039
Device Sequence Number13570104
Product Code DSY
UDI-Device Identifier00650862220124
UDI-Public00650862220124
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model Number22012
Device Catalogue Number22012
Device Lot Number443538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/28/2019
12/17/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/29/2019
12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;